Alert archive / Arizona / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 21, NWS Flagstaff, AZ

August 25, 2025Gila County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 25, 2025, 5:38 PM MST for Gila County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2025, 5:38 PM MST (00:38 UTC)
Expired
Aug 25, 2025, 6:15 PM MST
In force
37 min
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Gila County, AZ

The radar

The Flagstaff radar (KFSX), 69 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 0.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2025-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2025-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
365 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
2419 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

596 
WUUS55 KFGZ 260038
SVRFGZ
AZC007-260115-
/O.NEW.KFGZ.SV.W.0021.250826T0038Z-250826T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
538 PM MST Mon Aug 25 2025

The National Weather Service in Flagstaff has issued a

* Severe Thunderstorm Warning for...
  Gila County in east central Arizona...

* Until 615 PM MST.

* At 538 PM MST, a severe thunderstorm was located over 10 miles 
  southeast of Young, moving northwest at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Young, Pendleton Mesa and Sierra Ancha Wilderness.

This includes State Route 288 between mile markers 291 and 311.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Torrential rainfall is also occurring with this storm and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3397 11081 3391 11086 3391 11095 3407 11115
      3418 11090
TIME...MOT...LOC 0037Z 148DEG 11KT 3398 11091

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Humphreys
2 follow-up statements
052 
WWUS55 KFGZ 260057
SVSFGZ

Severe Weather Statement
National Weather Service Flagstaff AZ
557 PM MST Mon Aug 25 2025

AZC007-260115-
/O.CON.KFGZ.SV.W.0021.000000T0000Z-250826T0115Z/
Gila AZ-
557 PM MST Mon Aug 25 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MST 
FOR GILA COUNTY...

At 557 PM MST, a severe thunderstorm was located 7 miles southeast 
of Young, moving northwest at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Young and Pendleton Mesa.

This includes State Route 288 between mile markers 293 and 311.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Torrential rainfall is also occurring with this storm and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3394 11097 3403 11109 3408 11113 3408 11112
      3418 11090 3397 11084
TIME...MOT...LOC 0038Z 156DEG 8KT 3396 11093

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Humphreys
452 
WWUS55 KFGZ 260116
SVSFGZ

Severe Weather Statement
National Weather Service Flagstaff AZ
616 PM MST Mon Aug 25 2025

AZC007-260126-
/O.EXP.KFGZ.SV.W.0021.000000T0000Z-250826T0115Z/
Gila AZ-
616 PM MST Mon Aug 25 2025

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR GILA COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning has been allowed to expire. However, small 
hail, gusty winds, and heavy rain are still possible with this 
thunderstorm.

&&

LAT...LON 3394 11097 3403 11109 3408 11113 3408 11112
      3418 11090 3397 11084
TIME...MOT...LOC 0057Z 156DEG 8KT 3400 11095

$$

Humphreys

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 4:42 PM MST, 56 minutes earlier.

Area forecast discussion, Aug 25, 4:42 PM MST, 56 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
442 PM MST Mon Aug 25 2025

.SYNOPSIS...Arizona remains under an active pattern where
showers/thunderstorms are expected through at least mid-week,
before drier conditions gradually return. Storms will be capable
of producing heavy rain, frequent lightning, small hail, and
gusty/erratic winds. Outside of precipitation chances, look for
below normal temperatures each afternoon.

&&

.DISCUSSION...A very active day is upon us.  A wave that brought
some morning showers over the western part of Arizona is moving
northwest. Still a few remnant showers over Mojave and Yavapai
Counties on the trailing edge of this feature. Meanwhile
convection is firing over central and eastern Arizona as things
clear out and surface heating destabilizes a relatively moist
atmosphere. This will push to the northwest as wave number two
impacting mainly northcentral and northeastern Arizona. Wave
number three and probably the biggest one of its all is in its
infancy. Storms are developing over the northern deserts of Mexico
as well as southeastern Arizona and will push northward towards
the Tucson and Phoenix metro areas. As these storms move north to
northwestward, they may combine into a mesoscale convective system
(MCS) and continue their trek into Yavapai County and western
Coconino County as a nocturnal event. During the night it looks
like a mesoscale convective vortex (MCV) forms over western
Arizona and moves off to the northwest into Nevada Tuesday
morning. This will take what's left of wave number three with it
and lift it into Utah by mid Tuesday morning. Short term models
are showing that Tuesday may be a down day across the western half
of Arizona as leftover cloud cover and a worked over atmosphere
may put a lid on convection for the day. The eastern half of the
state will still see some storms fire as cloud cover and a less
worked over atmosphere are expected in that area. Again hazards
include heavy rain, frequent lightning and strong winds, both
under the storms and ahead of the storms in the way of outflows.
The Flash Flood Watch over the Kaibab Plateau, Marble Canyon and
Grand Canyon National Park remain in place including the Dragon
Bravo and White Sage burn scars through at least 8pm Tuesday
night, will continue to monitor to see if this needs to be
possibly extended one more day.

Starting Thursday another West Coast trough moves towards the
region and this will bring drier air to the region as well as
suppress the Four Corners High to the east and southeast. This
will bring a downturn in storms as the week progresses,
especially across the west half of the CWA, with the best storm
chances over the eastern half. This will also allow a slight
warming trend with temperatures rising from about 5 degrees below
average for first half of the week back towards average for Labor
Day weekend.
S-SW or SW-W
&&

.AVIATION...Tuesday 26/00Z through Wednesday 27/00Z...Mainly VFR
conditions expected, outside of brief MVFR conditions in heavier
SHRA/TSRA. Expect chances for SHRA/TSRA through the TAF period,
including the overnight hours. Outside of gusty/erratic winds,
look for southwest to west winds at 5-15 mph.

OUTLOOK...Wednesday 27/00Z through Friday 29/00Z...VFR conditions
will continue outside of MVFR conditions in heavier SHRA/TSRA.
Look for daily chances for SHRA/TSRA primarily between 18Z-03Z,
but light showers could continue at night. Gusty/erratic winds
possible near storms, otherwise look for westerly winds at 5-15
mph.

&&

.FIRE WEATHER...Tuesday and Wednesday...Daytime highs will trend
below normal through much of the week from increased RH values and
precipitation chances. Look for widespread showers/storms both
afternoons/evenings, with isolated activity continuing overnight.
Gusty/erratic winds are possible near the storms and storm driven
outflows at 20-30 mph are possible.  Otherwise look for south
through west winds 5-15 mph.

Thursday through Saturday...Daytime highs will rise back towards
normal by the end of the week. A drying trend will also return for
the second half of the week as a West Coast trough pushes the Four
Corners High east and brings in some drier air.  Storm chances will
decrease or disappear from the western half of the state, with best
chance of showers/storms being over the eastern mountains. Outside
of storm driven outflow winds, expect southwest through northwest
winds 5-15 mph.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Tuesday evening for AZZ004>006.

&&

PUBLIC...Bernhart
AVIATION...McCollum
FIRE WEATHER...Bernhart

For Northern Arizona weather information visit
weather.gov/flagstaff

In the hours before

Local storm report, Aug 25, 11:50 AM MST, 5 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
1150 AM MST Mon Aug 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Flash Flood      Antelope Canyon         36.90N 111.41W
08/24/2025                   Coconino           AZ   Park/Forest Srvc

            Post event report from Sunday evening
            (8/24). Antelope Canyon Tribal Parks sent
            photos of water continuing to flow through
            Antelope Canyon as of 6am Monday morning
            (8/25). High water marks indicated water
            depth of 1-2 feet prior to entering Antelope
            Canyon. Time of report is estimated.

&&

MCT

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:36 PM MSTSpecial Weather StatementFGZYavapai24 min
Aug 25, 6:51 PM MSTDust Storm WarningFGZYavapai24 min
Aug 25, 7:53 PM MSTFlash Flood Warning Considerable damage threatFGZYavapai3 hr
Aug 26, 11:23 AM MSTSpecial Weather StatementFGZ37 min
Aug 26, 11:46 AM MSTSevere Thunderstorm WarningFGZApache29 min
Aug 26, 12:29 PM MSTSevere Thunderstorm WarningFGZApache, Navajo46 min
Aug 26, 1:43 PM MSTSevere Thunderstorm WarningFGZApache, Navajo32 min
Aug 26, 2:01 PM MSTFlash Flood Warning Considerable damage threatFGZCoconino4 hr
Aug 26, 2:12 PM MSTFlash Flood Warning Considerable damage threatFGZYavapai4 hr
Aug 26, 2:24 PM MSTFlash Flood Warning Considerable damage threatFGZGila, Yavapai4 hr
Aug 26, 2:44 PM MSTFlash Flood Warning Considerable damage threatFGZCoconino9 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.